Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Does the afrial fib cause fatigue?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11922 Questions
I have been diagnosed with atrial fib and am taking Pradaxa 150 mg, hydrochlorothiazide 25 mg, metoprolol 100 mg (twice a day),diltiaz 240/24 cap, lisinopril 20 mg and digoxin .25 mg, I see a cardiologist twice a year who listens to my heart and pronounces me in good shape. But I am constantly fatigued--excessively so much of the time to the point of being unable to function normally without taking rest breaks. I have been checking blood pressure multiple times a day, and it is mostly low, averaging 108/65. Am I overmedicated? Does the afrial fib cause fatigue? Could I have additional heart problems (it's been almost three years since I was originally diagnosed.I have no primary care physician, only the cardiologist who is not terribly involved beyond the twice a year five-minute visits.
Posted Thu, 6 Mar 2014 in Hypertension and Heart Disease
Answered by Dr. Michelle Gibson James 50 minutes later
Brief Answer: different possible causes Detailed Answer: Hi, thanks for using healthcare magic (1)A normal blood pressure is a systolic ( the top reading) of less than 120 and a diastolic (bottom reading) of less than 80 . Low blood pressure varies from one person to the next but in general a low pressure is considered to be a reading of less than 90/60. Some persons may experience symptoms of low blood pressure above this value however. Symptoms that indicate a blood pressure is too low for one particular person are: dizziness, shortness of breath, palpitations, fainting. In most persons fatigue is not a common symptom of hypotension . Your blood pressure reading would not generally be considered too low unless you are experiencing these issues (2)Some of the medications that you are using can cause fatigue in some persons- lisinopril, pradaxa, metoprolol, digoxin. This is a rare side effect of these meds but it may be a contributing factor (3)Atrial fibrillation is not generally associated with fatigue unless accompanied by heart failure. Heart failure is a condition where the heart is unable to meet the demands of the body. It would be associated with shortness of breath, chest pain, fatigue, palpitations, swelling of the feet/legs A fib can cause dizziness, fainting, palpitations. (4) there are other causes of fatigue such as anemia (low blood count), hypothyroidism (low levels of thyroid hormone), excess electrolyte and fluid loss (can occur as a side effect of diuretics ), sleep disorders, chronic fatigue syndrome, depression and anxiety It may be best to find a general practitioner. With your history of fatigue he or she is likely to suggest a battery of tests such as complete blood count, thyroid levels, electrolyte levels. The treatment would depend on the results of the tests. I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor